MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X300MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X300MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-0300S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "on (b)(6) 2021, gamma 3 long nail was implanted for femoral trochanteric fracture due to bone tumor.In (b)(6) 2022, without a fall, the patient felt pain during daily activities and the x-rays revealed nail fracture.During revision, the broken nail was removed and gmrs was used.".
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded by the hospital.
 
Additional Manufacturer Narrative
The reported event that could not be confirmed, since the device was not returned and no other evidence was provided for evaluation.A device inspection was not possible since the affected device was not returned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More information such as patient¿s medical records and the device itself must be available in order to determine the exact root cause of the issue.As a secondary observation it was observed that the nail had expired in the month of april 2020 as per the manufacturing records, however the nail was implanted in november 2021.This is deemed to be an off label use.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "on (b)(6) 2021, gamma 3 long nail was implanted for femoral trochanteric fracture due to bone tumor.In february 2022, without a fall, the patient felt pain during daily activities and the x-rays revealed nail fracture.During revision, the broken nail was removed and gmrs was used.".

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X300MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13770790
Report Number0009610622-2022-00095
Device Sequence Number11753914
Product Code HSB
UDI-Device Identifier04546540375322
UDI-Public04546540375322
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2020
Device Model Number3425-0300S
Device Catalogue Number34250300S
Device Lot NumberK028E97
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale